Topamax and increased headaches/migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tracyusa1
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/27/2007 8:10 PM (GMT -6)   
I have suffered from frequent headaches for years which up until recently were controlled with Wellbutrin. Three days ago my MD started me on 25mg Topamax daily. I have had a constant headache for 2 days, which started 6 hours after taking the first dose of Topamax and today I have had a migraine. Has anyone else experienced an increase in headaches/migraines when starting Topamax? I am not sure whether to continue with this medication and hope this is a temporary side effect or stop taking it now. I have tried many others medications before Wellbutrin which were not effective. I would be grateful for any information/advice anyone could give me

loveangel
Regular Member


Date Joined Jul 2007
Total Posts : 134
   Posted 7/27/2007 8:52 PM (GMT -6)   

I just posted on Topamax tonight - I could not tolerate this drug at all. It actually seemed to give me a headache that wouldn't go away, plus I was very dizzy and felt very "out of it", but not in a good way. I was having trouble with my balance and vision. Mentioned this to my Dr and he was going to try something else, but another Dr wanted me on this so I thought I'd try it since I already had the rx. My Dr had me break the pill in half, even. (50 mg to 25 mg)  I took it for 2 weeks and these symptoms continued. I have heard it can take awhile to get used to it, but I could not take the side effect of dizziness, which makes me have panic attacks, so I stopped taking it. Now, you must talk to your Dr of course, this is just my opinion. I have problems with a lot of meds. And I have heard of people who have no side effects, but since I stopped it, the side effects are gone.

But again, I'm not a Dr - so you must call him/her & explain what you are experiencing.

 



baseballmomof3
Regular Member


Date Joined Apr 2007
Total Posts : 189
   Posted 7/27/2007 9:17 PM (GMT -6)   

tracy - why is the doctor switching you off of Wellbutrin if it has been working for you?  Just curious.  I haven't tried Topomax so I am not help but maybe others can let you know if they experienced those same side effects and how long they lasted.

Good Luck!


DX:  Migraines since June, 2006, kidney stones
 
RX:  Daily - Verapamil, Trileptal
PRN:  Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray


tracyusa1
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/28/2007 12:33 PM (GMT -6)   
The Wellbutrin seems to have stopped working in preventing the headaches so my doctor has prescribred Topamax.

tracyusa1
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/28/2007 12:35 PM (GMT -6)   
Thankyou for you help.

wendy anne
New Member


Date Joined Apr 2006
Total Posts : 1
   Posted 7/30/2007 9:34 AM (GMT -6)   
Hi Im on Topamax. And I love it! All my years of morning migranes are all gone due to Topamax!! And my seizures as well as topamax so far has worked as a miracle drug for me. I do hope it keeps up for me like this! And I do know of others that are pleased about it as well for them as they are epileptic like me.

To the person tallking about topamax giving them a constant headache I'm finding it difficult to believe that it is actually the topamax causing them a constant headahce it maybe some other reason for your constant headche as you are on such a low dose!! But then again anything is posssible with medication now a days. But I would definelty talk to your doctor right away about this and maybe he/she should adjust your meds. Good luck to you and the answer to your quetion is no I have never heard of a constant headache at such a low dose with topamax. NOt even in all my many months in my epi support group. And there are many of us on topamax there. But then again you maybe differant. So just remember you maybe differant then all of us!

good luck to you and take care of yourself!!

Sugar9486
Regular Member


Date Joined Aug 2007
Total Posts : 31
   Posted 8/26/2007 8:12 AM (GMT -6)   
I know this is an older thread, but I saw it and had to comment. I finally found someone who ended up with headaches because of topamax! Both my Doctor at Thomas Jefferson Headache Center and my normal neurologist thought I was crazy when I said that I had more headaches when I was on the topamax. (My neurologist was much nicer he said he would have to shove that one in his back pocket so he'd remember that it doesn't help everyone especially his challanging patients, which I have def. been. However my docotor at Thomas Jefferson who I no longer see, told me I was crazy and must not have been taking it correctly.... hmm right I've been on all kinds of medicine daily and I can't figure out how to take the topamax right) So yeah I have had the same problem. I ended up having more episodes when I was on the topamax at a high dose. When they lowered my dose back down it did even back out, but I'm no thinking it helps much, in my case the welbutrin is where the help is! However when the welbutrin quit working how they wanted and they added the topamax in at lower doses it worked well for me. My biggest problem is that my body gets used to medications very quickly so it's constantly changing. Good Luck, and their are others out here that don't think topamax is the miricle drug for everyone (even if the Doctors do think so)

kymark
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 8/26/2007 12:34 PM (GMT -6)   
When I started on Topamax, I had the same side effect. After several weeks, the chronic headaches diminished. After about 4 months, the Topamax started really helping my headaches. That help lasted several months before this, like every other medicine that has ever helped, lost its effectiveness. At least I lost some weight (that I'd gained from Elavil) while on it!

Travis_Nobilis77
Regular Member


Date Joined Aug 2006
Total Posts : 23
   Posted 8/28/2007 7:42 PM (GMT -6)   
tracyusa1 , yes, I am one of those headache sufferers for whom my head pain was made worse, after being put on Topomax a few years ago. I have had constant daily headache, anyway, but the Topomax seemed to increase the pain level a notch or two.

The only med in this class (pro-GABA meds) that helped the severe pain, as I recall was the Tegretol --- but I did not want to take it on a daily basis due to frightening, potentially severe side effects. There is another drug similar in chemical composition to Tegretol but that does not have as heavy a side effect profile---but I have not tried it as yet, and thus am unable to comment on its effectiveness.

Best wishes,

Thom Payne
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 22, 2017 10:03 PM (GMT -6)
There are a total of 2,858,693 posts in 313,677 threads.
View Active Threads


Who's Online
This forum has 155265 registered members. Please welcome our newest member, valli1234.
515 Guest(s), 6 Registered Member(s) are currently online.  Details
LeoLuna, DangNabbit, Bambinka, Scaredy Cat, tonyaraven, Maryanddan


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer